MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Failure to Power Up (1476); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the unable to load and error light event was confirmed; the applier experienced a maximum current exceeded at rewind state most likely due to the broken endoanchor within the tip that likely occurred during deployment of the second anchor.The heli-fx applier is designed to display an error light when programmed limits or conditions are reached.Once the device experiences an error, it will no longer function in order to preserve the integrity of the device and protect the patient.It is likely that the applier experienced significant resistance during loading of the endoanchor as there was a broken endoanchor already within the tip.When that was attempted, the motor met resistance and experienced difficulty in retracting from its position causing the error light.The exact cause of the broken endoanchor cannot be conclusively determined.Based on historical analysis of similar broken endoanchor complaints, there is no evidence of a material defect that would have been contributory.Conditions existed within this procedure that have historically been identified as causes of deployment resistance.These include difficulty positioning the heli-fx applier within highly angulated anatomy as well as calcification within the deployment zone.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted during an endovascular treatment.A heli-fx endoanchor system was used for the treatment of a proximal type i endoleak that occurred during the index procedure.It was reported that first two endoanchors were captured and deployed with no issue, scrub/tech attempted to capture another anchor but was unable to complete capture and only partial capture was completed.Scrub/tech instructed to deploy the partially loaded endoanchor and discard the endoanchor.The scrub/ tech attempted to load another endoanchor, the backward button was pressed and then with downward pressure into cassette with motor running attempted to capture a new anchor.During capture of this endoanchor, the applier motor stopped, the back arrow was flashing and the blue error light signaling.The back button was held/pressed with no response and no motor noise noted.The forward button was then pressed with no response.The back and forward buttons were held simultaneously with no response.The physician decided to finish the case with the initial two endoanchors deployed.The physician stated that the event is device related.No clinical sequelae reported, and the patient is fine.The physician did not provide the cause of the proximal type i endoleak that occurred during the index procedure.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7121369
Report Number2953200-2017-01993
Device Sequence Number1669634
Product Code OTD
UDI-Device Identifier00643169647695
UDI-Public00643169647695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberSA-85
Device Catalogue NumberSA-85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR